Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
FLgators22

Duac, Retin-A Micro, And Solodyn (Minocycline)

Recommended Posts

I'm a 17 year old male and was prescribed Duac, Retin-A Micro, and solodyn but I'm unsure when to use them. Me derm told me to use the duac in the am and the retin-a in the pm. After 2 months I have seen no results and when I went to get looked at again my derm said I had Postinflammatory Hyperpigmentation. My skin is always red and I never see my skin color and only have a few bumps. Should I alternate nights with the duac and retin-a and just use a moisturizer in the am? and should i stop taking solodyn since I heard it may cause postinflammatory hyperpigmentation? please I really need help

Edited by FLgators22

Share this post


Link to post
Share on other sites

Okay, so Solodyn is an antibiotic. It should be HELPING your pigmentation, not causing it. It is internally killing the bacteria that feed your acne. Make sure you take that everyday. Internal antibiotics work better than topical antibiotics.

Any acne treatment will take MONTHS to see real results if your acne is at all bad. You need to be patient.

Duac is a topical antibiotic combined with benzoyl peroxide. It's basically another way of killing bacteria on the skin in addition to the Solodyn. It is most likely the Duac that may be increasing your redness because of the benzoyl peroxide, which is very irritating to the skin.

Retin-A is pushing up all the stuff embedded in your skin by shedding your skin layers faster. This is why your skin will appear red, because it is thinning out the skin in order to get all the gunk out. Think of it like this: it brings out a years worth of acne in a few months. But it will look like hell before it improves.

I didn't even start to see a clearing until my 4 month on Retin-A, so don't get discouraged.

Don't forget both the antibiotics and the Retin-A make your skin more sensitive to the sun. Basically get used to the fact that acne treatment = cherry tomato face :P

Share this post


Link to post
Share on other sites

Okay, so Solodyn is an antibiotic. It should be HELPING your pigmentation, not causing it. It is internally killing the bacteria that feed your acne. Make sure you take that everyday. Internal antibiotics work better than topical antibiotics.

Any acne treatment will take MONTHS to see real results if your acne is at all bad. You need to be patient.

Duac is a topical antibiotic combined with benzoyl peroxide. It's basically another way of killing bacteria on the skin in addition to the Solodyn. It is most likely the Duac that may be increasing your redness because of the benzoyl peroxide, which is very irritating to the skin.

Retin-A is pushing up all the stuff embedded in your skin by shedding your skin layers faster. This is why your skin will appear red, because it is thinning out the skin in order to get all the gunk out. Think of it like this: it brings out a years worth of acne in a few months. But it will look like hell before it improves.

I didn't even start to see a clearing until my 4 month on Retin-A, so don't get discouraged.

Don't forget both the antibiotics and the Retin-A make your skin more sensitive to the sun. Basically get used to the fact that acne treatment = cherry tomato face tongue.png

I'm confused cause i read so many articles on how solodyn causes hyperpigmentation. but I also lift 5 days a week and this isnt helping either. I plan on just taking a couple weeks off of lifting and taking the solodyn and continue using the topicals. but should i use a moisturizer with the topicals?

Share this post


Link to post
Share on other sites

I'm confused cause i read so many articles on how solodyn causes hyperpigmentation. but I also lift 5 days a week and this isnt helping either. I plan on just taking a couple weeks off of lifting and taking the solodyn and continue using the topicals. but should i use a moisturizer with the topicals?

It can, but that's generally after you have been taking it long-term (much longer than you have been) on 100mg doses or higher a day.

You can add a moisturizer if you feel your skin is too dry, but wait at least 15 minutes after the topicals (so they can dry) to apply the moisturizer.

Edited by Green Gables

Share this post


Link to post
Share on other sites

I'm confused cause i read so many articles on how solodyn causes hyperpigmentation. but I also lift 5 days a week and this isnt helping either. I plan on just taking a couple weeks off of lifting and taking the solodyn and continue using the topicals. but should i use a moisturizer with the topicals?

It can, but that's generally after you have been taking it long-term (much longer than you have been) on 100mg doses or higher a day.

You can add a moisturizer if you feel your skin is too dry, but wait at least 15 minutes after the topicals (so they can dry) to apply the moisturizer.

my derm also said if I have too much redness and irritation to use retin-a every other night . Will this slow down the healing process?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×